MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy
Model Number VXAK0107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/13/2026
Type of Reportable Event Death
Event or Problem Description
The patient died.It was reported that during a watchman procedure left atrial appendage closure (laac).The doctor was waiting until he got the fluro shot of the appendage to see which rep/device he was going to use.The patient at the beginning of the procedure had a baseline effusion, and very calcified valves.He went transseptal with a versacross fixed system, and then lost access, resulting in him going back to the right side.He asked for a trusteer due to the thickness of the septum, and right as he put it up, he noticed a drop in pressure.The patient had suffered a pericardial effusion, and the doctor immediately grabbed a pericardiocentisis kit , also open heart surgery and auto-transfusion were performed.However, the patient's act was 540, and after 20 minutes and a lot of protamine, it still was at 477.The patient was then wheeled off to the or for ct surgery.It was learned that the patient had passed.It is unknown the exact cause of death, but the doctor did not credit it to any device/sheath.
 
Event or Problem Description
The patient died.It was reported that during a watchman procedure left atrial appendage closure (laac).The doctor was waiting until he got the fluro shot of the appendage to see which rep/device he was going to use.The patient at the beginning of the procedure had a baseline effusion, and very calcified valves.He went transseptal with a versacross fixed system, and then lost access, resulting in him going back to the right side.He asked for a trusteer due to the thickness of the septum, and right as he put it up, he noticed a drop in pressure.The patient had suffered a pericardial effusion, and the doctor immediately grabbed a pericardiocentesis kit, also open-heart surgery and auto-transfusion were performed.However, the patient's act was 540, and after 20 minutes and a lot of protamine, it still was at 477.The patient was then wheeled off to the or for ct surgery.It was learned that the patient had passed.It is unknown the exact cause of death, but the doctor did not credit it to any device/sheath.
 
Additional Manufacturer Narrative
We are unable to provide the complete unique identifier (udi) at the time of the submission of this report, as it was not yet available.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
The patient died.It was reported that during a watchman procedure left atrial appendage closure (laac).The doctor was waiting until he got the fluro shot of the appendage to see which rep/device he was going to use.The patient at the beginning of the procedure had a baseline effusion, and very calcified valves.He went transseptal with a versacross fixed system, and then lost access, resulting in him going back to the right side.He asked for a trusteer due to the thickness of the septum, and right as he put it up, he noticed a drop in pressure.The patient had suffered a pericardial effusion, and the doctor immediately grabbed a pericardiocentesis kit, also open-heart surgery and auto-transfusion were performed.However, the patient's act was 540, and after 20 minutes and a lot of protamine, it still was at 477.The patient was then wheeled off to the operating room for ct surgery.It was learned that the patient had passed.It is unknown the exact cause of death, but the doctor did not credit it to any device/sheath.Device was disposed.
 
Additional Manufacturer Narrative
This follow up report is being submitted with an update to sections: a1, a2, a3a and a3b: patient information.B1: adverse event/product problem d1: brand name.D3: manufacturer information.D4: lot number.G1: manufacturer site information.G4: premarket / 510(k).H4: device manufacture date.H6: impact codes.
 
Additional Manufacturer Narrative
Correction to section h6 (evaluation conclusion codes).Additional information to section b5.Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of pericardial effusion, hypotension, perforation, cardiac and death.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review performed for the versacross connect device confirmed that the event of pericardial effusion, hypotension, perforation, cardiac and death are known events defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Investigation conclusion: boston scientific has assigned an investigation conclusion code of no problem detected and known inherent risk of device and supporting evidence that came to this conclusion.Boston scientific investigation findings were unable to establish a clear conclusion about the cause of the reported event.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.

Brand Name
VersaCross Connect LAAC Access Solution
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50147153
Report Number2124215-2026-41994
Device Sequence Number9407744
Product Code DXF
UDI-Device Identifier00685447019497
UDI-Public(01)00685447019497(17)290503(10)39387126
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0107
Device Catalogue NumberVXAK0107
Device Lot Number0039387126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Supplement Date Received by Manufacturer08/28/2026
09/29/2026
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date09/22/2026
10/02/2026
Date Device Manufactured05/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexFemale